Translator Disclaimer
May 2019 Error bounds in local limit theorems using Stein’s method
A.D. Barbour, Adrian Röllin, Nathan Ross
Bernoulli 25(2): 1076-1104 (May 2019). DOI: 10.3150/17-BEJ1013

Abstract

We provide a general result for bounding the difference between point probabilities of integer supported distributions and the translated Poisson distribution, a convenient alternative to the discretized normal. We illustrate our theorem in the context of the Hoeffding combinatorial central limit theorem with integer valued summands, of the number of isolated vertices in an Erdős–Rényi random graph, and of the Curie–Weiss model of magnetism, where we provide optimal or near optimal rates of convergence in the local limit metric. In the Hoeffding example, even the discrete normal approximation bounds seem to be new. The general result follows from Stein’s method, and requires a new bound on the Stein solution for the Poisson distribution, which is of general interest.

Citation

Download Citation

A.D. Barbour. Adrian Röllin. Nathan Ross. "Error bounds in local limit theorems using Stein’s method." Bernoulli 25 (2) 1076 - 1104, May 2019. https://doi.org/10.3150/17-BEJ1013

Information

Received: 1 July 2017; Revised: 1 November 2017; Published: May 2019
First available in Project Euclid: 6 March 2019

zbMATH: 07049400
MathSciNet: MR3920366
Digital Object Identifier: 10.3150/17-BEJ1013

Rights: Copyright © 2019 Bernoulli Society for Mathematical Statistics and Probability

JOURNAL ARTICLE
29 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.25 • No. 2 • May 2019
Back to Top